Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
K.Fisher

my past/future...accutane?

Recommended Posts

hey everyone! just found this website the other day and im very pleased/impressed with dan, the website, and everyone who participates here! its great and really brightened my day (i was having not such a good one)...you guys are awesome...

but my question is...i have had acne for about 6 years now, and i have tried it all, from benzoyl peroxide treaments (even proactive) to perscription things, such as differin, ammoxycillin, erythromycin, doxycycline, monocycline, and tetracycline, etc...however, nothing had a noticible effect at all, and i was still left with a chin full of cystic acne, various other whiteheads/blackheads, and nodules on my chin and forehead...i had given up on the dermotologist and have been just letting it do its own thing for awhile now, but since i came back for my second year in college, my face has become worse than ever before...it hurts and it looks great too...so i started looking for other things that i could do, and i stumbled upon the regimen...i immediately began it a few days ago, but im skeptical considering ive done bp treatments before...what i was wondering was, to what degree does acne have to be to be considered for accutane? and how common are the more drastic side effects of the drug (besides dry skin/mouth...)

any help/comments are appreciated!

thanks guys!

kyle

Link to comment
Share on other sites

I don't think drastic side effects are too common. The most common are probably the dryness, sore joints, and fatigue. I read the accutane logs almost daily and have never really seen any crazy side effects.

The degree that acne has to be to get accutane differs among everyone. It depends on your derm and how many other treatments you have tried. It sounds like you've done a lot of them. I would suggest going back to your derm and let them know you've tried so many things without success and would like accutane as your last resort. If your current derm won't go for it, start shopping around. Eventually you will find a derm willing to put you on it. Good luck!

Link to comment
Share on other sites

sounds like your derm will give you anything BUTaccutane, ask him straight out if he will not give it to you. If your derm won't, time to find a new derm!

If your acne is painful and not responding to anything else, might be time to try accutane.

Most people only have to deal with some dry skin and lips - that's it!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×